Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 1, NWS Omaha, NE

January 28, 200830 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jan 28, 2008, 3:43 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Jan 28, 2008, 9:40 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 3:43 PM CST (21:43 UTC)
In effect from
Jan 28, 2008, 9:40 PM CST
Expired
Jan 29, 2008, 3:00 PM CST
In force
17 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 282143
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 PM CST MON JAN 28 2008

...STRONG WINDS EXPECTED LATE TONIGHT INTO TUESDAY...

.AN ARCTIC COLD FRONT WILL RACE ACROSS EASTERN NEBRASKA AND
SOUTHWEST IOWA LATE TONIGHT...WITH THE FRONT REACHING THE
SOUTHEAST CORNER OF NEBRASKA A LITTLE BEFORE SUNRISE TUESDAY.
STRONG WINDS...FALLING TEMPERATURES...COLD WIND CHILL VALUES AND
SCATTERED SNOW SHOWERS ARE EXPECTED BEHIND THE FRONT TUESDAY...
ESPECIALLY DURING THE MORNING HOURS.

IAZ043-055-056-069-NEZ034-044-045-051>053-066-078-088-089-290545-
/O.NEW.KOAX.WI.Y.0001.080129T1000Z-080129T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-BURT-DODGE-WASHINGTON-
SAUNDERS-DOUGLAS-SARPY-LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...TEKAMAH...FREMONT...BLAIR...WAHOO...OMAHA...
BELLEVUE...LINCOLN...CRETE...FAIRBURY...BEATRICE
343 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 3 PM CST TUESDAY. 

AN ARCTIC COLD FRONT WILL RACE ACROSS THE AREA LATE TONIGHT
BRINGING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
MPH.  THESE STRONG WINDS SHOULD CONTINUE INTO TUESDAY AFTERNOON
BEFORE SUBSIDING. TEMPERATURES WILL BE TURNING SHARPLY COLDER
BEHIND THE FRONT...WITH READINGS FALLING INTO THE TEENS OR
POSSIBLY COLDER BY SUNRISE OR SHORTLY THEREAFTER. SNOW SHOWERS AND
AREAS OF BLOWING SNOW CAN ALSO BE EXPECTED...ESPECIALLY TUESDAY
MORNING...ALONG WITH WIND CHILL VALUES OF ZERO OR COLDER.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ032-033-042-043-050-065-290545-
/O.NEW.KOAX.WI.Y.0001.080129T0800Z-080129T2100Z/
STANTON-CUMING-PLATTE-COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...STANTON...WEST POINT...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD
343 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 2 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 3 PM CST TUESDAY. 

AN ARCTIC COLD FRONT WILL RACE ACROSS THE AREA TONIGHT BRINGING
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. THESE STRONG
WINDS SHOULD CONTINUE INTO TUESDAY AFTERNOON BEFORE SUBSIDING.
TEMPERATURES WILL BE TURNING SHARPLY COLDER BEHIND THE
FRONT...WITH READINGS FALLING INTO THE SINGLE DIGITS OR TEENS BY
SUNRISE OR SHORTLY THEREAFTER. SNOW SHOWERS AND AREAS OF BLOWING
SNOW CAN ALSO BE EXPECTED...ESPECIALLY TUESDAY MORNING...ALONG
WITH WINDS CHILL VALUES BELOW ZERO.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ079-080-090-091-NEZ067-068-090>093-290545-
/O.NEW.KOAX.WI.Y.0001.080129T1400Z-080129T2100Z/
MILLS-MONTGOMERY-FREMONT-PAGE-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...
CLARINDA...PLATTSMOUTH...NEBRASKA CITY...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
343 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 3 PM CST TUESDAY. 

AN ARCTIC COLD FRONT WILL RACE ACROSS THE AREA LATE TONIGHT
BRINGING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40
MPH BY TUESDAY MORNING. THESE STRONG WINDS SHOULD CONTINUE INTO TUESDAY
AFTERNOON BEFORE SUBSIDING. TEMPERATURES WILL BE TURNING SHARPLY
COLDER BEHIND THE FRONT...WITH READINGS FALLING INTO THE 20S OR
COLDER BY SUNRISE OR SHORTLY THEREAFTER. SNOW SHOWERS CAN ALSO BE
EXPECTED...ESPECIALLY TUESDAY MORNING...ALONG WITH WIND CHILL
VALUES OF ZERO OR COLDER. AREAS OF BLOWING SNOW COULD DEVELOP FROM
LATE MORNING INTO TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS73 KOAX 290340
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 PM CST MON JAN 28 2008

...STRONG WINDS INTO TUESDAY...

.AN ARCTIC COLD WAS SURGING THROUGH NORTHEAST NEBRASKA LATE MONDAY
EVENING AND WILL PLUNGE THROUGH THE REST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA BY TUESDAY MORNING. WINDS WILL BECOME NORTHWEST AT
25 TO 40 MPH BEHIND THE FRONT...WITH SOME GUSTS AS HIGH AS 50 MPH.

NEZ011-012-015>018-030-031-290800-
/O.EXB.KOAX.WI.Y.0001.080129T0400Z-080129T0800Z/
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...PENDER...
NELIGH...PIERCE...WAYNE...ALBION...NORFOLK
940 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT UNTIL 2 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST TUESDAY. 

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 2 AM UNTIL 1 PM.

NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS AS HIGH AS 50
MPH...WILL CONTINUE THROUGH MUCH OF THE MORNING TUESDAY...AS A
STRONG ARCTIC COLD FRONT PUSHES THROUGH THE AREA. TEMPERATURES
COULD DROP 20 TO 30 DEGREES WITHIN A COUPLE OF HOURS AFTER THE
FRONT PASSES...WITH TEMPERATURES FALLING THROUGH THE MORNING.

LIGHT SNOW IS ALSO EXPECTED TO DEVELOP BEFORE SUNRISE...WHICH WILL
LEAD TO REDUCED VISIBILITIES IN BLOWING SNOW DURING THE MORNING RUSH.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ043-055-056-069-NEZ034-044-045-051>053-066-067-078-088-089-
291145-
/O.EXT.KOAX.WI.Y.0001.080129T0800Z-080129T2100Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-BURT-DODGE-WASHINGTON-
SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...TEKAMAH...FREMONT...BLAIR...WAHOO...OMAHA...
BELLEVUE...LINCOLN...PLATTSMOUTH...CRETE...FAIRBURY...BEATRICE
940 PM CST MON JAN 28 2008

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 3 PM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 2 AM TO 3 PM CST TUESDAY.

AN ARCTIC COLD FRONT WILL RACE ACROSS THE AREA EARLY TUESDAY MORNING...
BRINGING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH.
THESE STRONG WINDS SHOULD CONTINUE INTO TUESDAY AFTERNOON BEFORE
SUBSIDING. TEMPERATURES WILL BE TURNING SHARPLY COLDER BEHIND THE
FRONT...WITH READINGS FALLING INTO THE TEENS OR POSSIBLY COLDER BY
SUNRISE OR SHORTLY THEREAFTER. SNOW SHOWERS AND AREAS OF BLOWING
SNOW CAN ALSO BE EXPECTED...ESPECIALLY TUESDAY MORNING...ALONG
WITH WIND CHILL VALUES OF ZERO OR COLDER.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ032-033-042-043-291145-
/O.EXT.KOAX.WI.Y.0001.080129T0400Z-080129T2100Z/
STANTON-CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...STANTON...WEST POINT...COLUMBUS...
SCHUYLER
940 PM CST MON JAN 28 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST TUESDAY. 

AN ARCTIC COLD FRONT WILL PLUNGE ACROSS THE AREA TONIGHT BRINGING
NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH. THESE STRONG
WINDS SHOULD CONTINUE INTO TUESDAY AFTERNOON BEFORE SUBSIDING.
TEMPERATURES WILL BE TURNING SHARPLY COLDER BEHIND THE
FRONT...WITH READINGS FALLING INTO THE SINGLE DIGITS OR TEENS BY
SUNRISE OR SHORTLY THEREAFTER. SNOW SHOWERS AND AREAS OF BLOWING
SNOW CAN ALSO BE EXPECTED...ESPECIALLY TUESDAY MORNING...ALONG
WITH WINDS CHILL VALUES BELOW ZERO.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ079-080-090-091-NEZ068-090>093-291145-
/O.EXT.KOAX.WI.Y.0001.080129T1200Z-080129T2100Z/
MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...
CLARINDA...NEBRASKA CITY...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
940 PM CST MON JAN 28 2008

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 3 PM CST TUESDAY.

AN ARCTIC COLD FRONT WILL RACE ACROSS THE AREA LATE TONIGHT
BRINGING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH BY
SUNRISE TUESDAY. THESE STRONG WINDS SHOULD CONTINUE INTO TUESDAY
AFTERNOON BEFORE SUBSIDING. TEMPERATURES WILL BE TURNING SHARPLY
COLDER BEHIND THE FRONT...WITH READINGS FALLING INTO THE 20S OR
COLDER BY SUNRISE OR SHORTLY THEREAFTER. SNOW SHOWERS CAN ALSO BE
EXPECTED...ESPECIALLY TUESDAY MORNING...ALONG WITH WIND CHILL
VALUES OF ZERO OR COLDER. AREAS OF BLOWING SNOW COULD DEVELOP FROM
LATE MORNING INTO TUESDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ050-065-291145-
/O.CON.KOAX.WI.Y.0001.080129T0800Z-080129T2100Z/
BUTLER-SEWARD-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD
940 PM CST MON JAN 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM CST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 3 PM CST TUESDAY. 

AN ARCTIC COLD FRONT WILL RACE ACROSS THE AREA TONIGHT BRINGING
NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 45 MPH. THESE STRONG
WINDS SHOULD CONTINUE INTO TUESDAY AFTERNOON BEFORE SUBSIDING.
TEMPERATURES WILL BE TURNING SHARPLY COLDER BEHIND THE
FRONT...WITH READINGS FALLING INTO THE SINGLE DIGITS OR TEENS BY
SUNRISE OR SHORTLY THEREAFTER. SNOW SHOWERS AND AREAS OF BLOWING
SNOW CAN ALSO BE EXPECTED...ESPECIALLY TUESDAY MORNING...ALONG
WITH WINDS CHILL VALUES BELOW ZERO.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:13 PM CST, 30 minutes earlier.

Area forecast discussion, Jan 28, 3:13 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
313 PM CST MON JAN 28 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY. SEVERAL ITEMS OF CONCERN
FOR THIS PERIOD INCLUDING SHARP ARCTIC FRONT WITH FALLING
TEMPERATURES AND SNOW SHOWERS LATER TONIGHT INTO MIDDAY TUESDAY...
AND THEN HOW FAR NORTH PCPN SHIELD WILL SPREAD AS AN UPPER
TROUGH/LOW SWINGS EWD ACROSS THE SRN PLAINS.

STLT IMAGERY AND UA ANLYS SHOWED SEVERAL WEAK EMBEDDED TROUGHS
LIFTING NEWD AHEAD OF LARGE SCALE WRN U.S. TROUGH. ONE WAVE WAS
LIFTING INTO WRN KS AS OF 19Z WITH AN INCREASE IN MID CLOUDS AND
SOME RADAR RETURNS SPREADING INTO NERN NEBR. WL INCLUDE SCT
RW-/RW-- THIS EVENING BASED ON TRENDS BEFORE PRODUCT ISSUANCE.
ANOTHER PIECE OF ENERGY WAS LIFTING TWD NCNTRL SD...WITH THE
ARCTIC CDFNT SURGING SEWD BEHIND IT. AT 19Z CDFNT HAD PUSHED INTO
NWRN SD AND WAS APPROACHING GILLETTE IN NERN WY. ALTHOUGH THE 12Z GFS
DIDN/T LOOK TOO BAD FOR FRONTAL TIMING...BRINGING FRONT NEAR A
LCG-OLU LINE BY 06Z AND THEN THROUGH THE CWA AROUND 12Z...LOOKING
AT CURRENT TEMPERATURES BEHIND FRONT...LEANED MORE TOWARD ETA MOS
FOR ACTUAL 12/13Z TEMPS. WL THEN ADJUST HOURLIES TO REFLECT
FALLING TEMPERATURES MUCH OF THE CWA INTO MIDDAY TUE BEFORE THEY
LEVEL OFF OR PERHAPS GO UP A BIT. LOOKS LIKE A 3-6 HOUR PD OF
LIFT...PARTIALLY FRONTOGENETIC...POST FRONTAL WITH LIGHT SNOW
ACCUMULATIONS. INCREASED AREAL COVERAGE OF LIKELY POPS FAR NE LATE
TNGT THEN ROUGHLY NE OF LCG-OMA-ICL LINE IN 12Z-18Z PD TUE.
ALTHOUGH NEW SNOW AMOUNTS SHOULD BE MOSTLY UNDER 1 INCH...TROUBLE
IS THAT ANY SNOW WILL BE ACCOMPANIED BY ADVISORY CRITERIA WINDS
AND COLD TEMPERATURES. OPTED FOR A WIND ADVSRY FOR THE TIME BEING
MOST OF THE CWA AS RECENT MILD SPELL HAS MELTED OR CRUSTED CURRENT
SNOW PACK AND NEW SNOW AMOUNTS PROBABLY WON/T BE ENOUGH TO LOWER
VSBYS TO 1/4 MILE FOR ANY LENGTH OF TIME. HOWEVER...DID ISSUE A
WINTER WEATHER ADVSRY FAR NRN ZONES WHERE WIND CHILLS MAY DROP TO
20 BELOW OR COLDER BEFORE SUNRISE ALONG WITH THE FALLING SNOW.
WINTER WX ADVSRY MAY NEED EXPANDING LATER IF ACCUMULATING SNOW
APPEARS IT WILL LAST MORE THAN SVRL HOURS FARTHER SE.

BASED TUE NGT/WED FORECAST MORE IN LINE WITH ETA MOS AND NAM WIND
FIELDS...WITH SFC RIDGE AXIS EXTDG SWD NEAR MO RVR BY 12Z WED. THINK
GFS MAY BE A BIT TOO QUICK IN SHIFTING RIDGE E. THUS LOWERED
TEMPERATURES TUE NGT...BUT IF CLOUDS INCREASE AHEAD OF SCHEDULE
THEY MAY BE TOO COOL. ALSO TRIMMED TEMPS BACK A BIT CNTRL/N ON WED
DUE TO COLDER START AND THE FACT THAT CLOUDS SHOULD BE INCREASING
BY THEN AS ISENTROPIC LIFT BEGINS. ALSO INCLUDED SLGT CHC OF SNOW
NERN ZONES AFT MID AFTN AS H7 TROUGH/LOW DVLPS CNTRL NEBR. GFS
REMAINED PERSISTENT IN DVLPG QPF BY 00Z THU AND EVEN 12Z ECMWF AND
00Z GFS ENSEMBLE MEAN SUPPORTS IT NOW. SIGNIFICANT UNCERTAINTY
STILL EXISTS FOR SNOW CHANCES THURSDAY WITH OPERATIONAL GFS
CONTINUING TO BE THE MOST BULLISH FOR SERN NEBRASKA...WITH 00Z
ENSEMBLE MEAN SHOWING SUPPORT WHILE NAM/SREF SHOWED LTL/MUCH LESS.
EVEN 12Z GEM AND ECMWF QPF FIELDS HAVE SHIFTED MOSTLY/ALL SE OF
THE CWA. OPTED TO LEAVE POPS FAIRLY CLOSE TO PREV FORECAST DUE TO
UNCERTAINTIES...WHICH WILL INCLUDE LIKELY POPS FAR SE. MADE A FEW
MINOR DOWNWARD TEMPERATURE ADJUSTMENTS SINCE CORE OF COLD AIRMASS
CURRENTLY PLUNGING SEWD ACROSS NRN PLAINS WON/T BE DISPLACED TOO
FAR OR MODERATED GREATLY BEFORE THEN.TONIGHT THROUGH THURSDAY.
SEVERAL ITEMS OF CONCERN FOR THIS PERIOD INCLUDING SHARP ARCTIC
FRONT WITH FALLING TEMPERATURES AND SNOW SHOWERS LATER TONIGHT
INTO MIDDAY TUESDAY... AND THEN HOW FAR NORTH PCPN SHIELD WILL
SPREAD AS AN UPPER TROUGH/LOW SWINGS EWD ACROSS THE SRN PLAINS.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY.

TAIL END OF SOUTHERN PLAINS SYSTEM WILL STILL BE AFFECTING THE
SOUTHEAST THE FIRST PART OF THU NIGHT.  WENT FOR CONTINUITY FROM THE
SHORT TERM WITH LINGERING CHC OF LIGHT SNOW IN THE SOUTHEAST.
EXPECT A LOT OF CLEARING BY FRI MORNING...AND THERE WILL BE DECENT
RADIATION DURING PART OF THE NIGHT.  NW COUNTIES SHOULD NOT RECEIVE
ADDITIONAL SNOW AND WOULD NOT RADIATE OUT AS WELL AS IN RECENT DAYS.
 SOUTHEAST MAY WELL HAVE SOME SNOW COVER...BUT WILL PROBABLY NOT SEE
MUCH CLEARING UNTIL LATE.

FROM FRIDAY THROUGH SUNDAY TEMPERATURES WILL PROBABLY BE NEAR
SEASONAL NORMS.  MODELS DEPICT A WEAK TROUGH WITH LIFT PASSING
MAINLY NORTH OF THE AREA ON SATURDAY.  LEFT THE FORECAST DRY FOR NOW.

A STRONGER LONG WAVE TROUGH WILL MOVE FROM THE WEST INTO THE CENTRAL
STATES AROUND MONDAY.  FOLLOWED HPC TIMING FAIRLY CLOSELY...AND THIS
REFLECTS THE 00Z GFS ENSEMBLE MEAN.  12Z GFS IS A LOT FASTER...AND
THUS COLDER FOR OUR AREA.  12Z ECMWF IS MUCH WEAKER WITH THE SFC
SYSTEM.  WARM ADVECTION PCPN COULD BREAK OUT AS EARLY AS SUNDAY
NIGHT...BUT THE BEST CHC FOR PRECIP APPEARS TO BE MONDAY.  IF WE ARE
IN THE WARM SECTOR OF THIS SYSTEM...THERE COULD BE A MIX OF RAIN AND
SNOW IN THE NORTH...BUT PRECIP WOULD LIKELY BECOME ALL RAIN ON
MONDAY IN THE SOUTH.  12Z GFS SOLUTION SO FAR IS AN OUTLIER IN
DEPICTING A MAJOR WINTER STORM...AND WAS NOT FOLLOWED.

&&

.AVIATION...
FOR TAF SITES OMA/LNK/OFK. VALID THRU 18Z 1/30

VFR CONDITIONS EXPECTED UNTIL ARRIVAL OF COLD FRONT...ARND 06Z AT
KOFK AND 09Z AT KLNK AND KOMA. MVFR CIGS BEHIND THE FRONT WITH
STRONG NW WINDS AND PERIODS OF S-/IP- THRU 18Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 4 AM TO 3 PM CST TUESDAY FOR NEZ034-044-045-
     051>053-066-078-088-089.

     WIND ADVISORY FROM 8 AM TO 3 PM CST TUESDAY FOR NEZ067-068-
     090>093.

     WIND ADVISORY FROM 2 AM TO 3 PM CST TUESDAY FOR NEZ032-033-042-
     043-050-065.

     WINTER WEATHER ADVISORY FROM 2 AM TO 1 PM CST TUESDAY FOR NEZ011-
     012-015>018-030-031.

IA...WIND ADVISORY FROM 4 AM TO 3 PM CST TUESDAY FOR IAZ043-055-056-
     069.

     WIND ADVISORY FROM 8 AM TO 3 PM CST TUESDAY FOR IAZ079-080-090-
     091.

&&

CHERMOK/POLLACK/FOBERT
Hazardous weather outlook, Jan 28, 4:54 AM CST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
454 AM CST MON JAN 28 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-290030-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
454 AM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC COLD FRONT WILL MOVE INTO THE REGION TONIGHT. BEHIND THE
FRONT...EXPECT NORTHWEST WINDS TO GUST UP TO 35 TO 45 MPH WITH
SOME LIGHT SNOW DEVELOPING...MOSTLY ALONG AND NORTHWEST OF A LINE
FROM BEATRICE TO HARLAN IOWA. AREAS OF BLOWING SNOW WITH REDUCED
VISIBILITY WILL BE POSSIBLE AS WELL...ESPECIALLY ACROSS PARTS OF
NORTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF SNOW AND BLOWING SNOW WILL LINGER TUESDAY MORNING...ALONG
WITH GUSTY NORTHWESTERLY WINDS AT 30 TO 45 MPH. TOTAL SNOWFALL
ACCUMULATIONS SHOULD AVERAGE AN INCH OR LESS. STEADY OR FALLING
TEMPERATURES ARE FORECAST DURING THE DAY TUESDAY...WITH SUB ZERO
TEMPERATURES WEDNESDAY MORNING IN SOME AREAS.

ANOTHER WINTER STORM WILL DEVELOP MID WEEK WHICH COULD BRING MORE
SNOW TO THE REGION. WHILE ITS STILL EARLY AND THE EVENTUAL STORM
TRACK COULD CHANGE...MEASURABLE SNOW APPEARS POSSIBLE WEDNESDAY
NIGHT AND THURSDAY. HEAVIER AMOUNTS OF A FEW INCHES COULD OCCUR
ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ALONG AND
SOUTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:32 PM CSTWinter Weather AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more24 hr

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.